Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest tvirus_outbreak

Prednisone?

Guest tvirus_outbreak

Hi I was just wondering if prednisone helped with acne? My doctor prescribed it for my asthma and I did an online dictionary search for it and found that it was anti-inflammatory and similar to cortisone. I only take it three times a month at the most, and I'm not going to get all doped up on it or take any more of it. I was just wondering out of curiosity. I know it's a stupid question anyway, but if someone can ask if they should get castrated to get rid of their acne I think this question is relatively reasonable :)

Share this post


Link to post
Share on other sites

ive heard of it makin people break out and I've heard of it as a quick for acne, like if you take it you'll clear up at first but it won't last.. . I've taken prednisone for a bad bee sting (swollen eye lid) and for hives... so there's you anti-inflamatory .. I don't know if this would work for acne. I do know it is a very serious drug, they even tell you if you were to stop takin the pills while your at a high dose without weening yourself off, some of your organs can stop working... Good Luck..

someone getting castrated may work on acne that is strictly hormonal.... but first try this diet www.freeacnebook.com if it doesn't work then get your nuts cut off.... good luck with that

Share this post


Link to post
Share on other sites

Here is your answer.

I was put on prednisone for my acne, in conjunction with Accutane. You can only stay on prednisone for about 3 months roughly before it starts to cause acne rather than prevent it... Prednisone is a drug whereby if ur on it for a reasonably lengthy period of time you need to gradually work off. You cant stop prednisone cold turkey, otherwise you will get a huge breakout so its a very slow work off the drug.

I was on prednisone for about 4 months... its great it does calm down the skin and it makes u feel happy :D but... my derm was very careful with it because he says in the long term it can cause more harm than good. So basically he put me on a high dose to help avoid an initial breakout on accutane, then slowly worked me off the drug (from 25mg .. 15mg 10.. 5.. 2.. 1) if i started to flare up he boosted the prednisone again until accutane took control.

Prednisone gives you steroidic like side effects ... like moon face, umm can make ur bones crack ... (doesnt give you extra strength lol).

So yeah be very careful when coming off the drug... otherwise i recommended it because it calms ur skin down ten fold but only short term use.

Share this post


Link to post
Share on other sites
Guest tvirus_outbreak

Apparantly I have a moon face...but I'm pretty sure I was born that way :)

Share this post


Link to post
Share on other sites

I just want add my experience (being female it may be a different than a males result). I had acne my whole life, cystic, face, back, ears, hair line... It continued through my adult life. I have at times gone to dermatologist to try and break the cycle (antibiotics, Retin A...). About 6 years ago I had other inflammatory symptoms that got out of control (heart palpitations, anxiety, muscle pain, horrible cystic acne- all over my neck.). My rheumatologist still isn't 100% sure what autoimmune it is-for now he just says arthritis. I was put on prednisone and it was like a miracle. I am now 51 years old and have stayed on Prednisone for those 6 years, but maintain a low dose of 5 mg. My skin has been clear this entire time, no heart palpitations/anxiety, significantly less pain, bone density test good, no moon face or weight gain. My doctor admits I am may not the norm...(a lot of people do get those symptoms). I do know of women with Lupus and other autoimmune diseases that are on it successfully for 30+ years (low dose). It really depends on your physiology. Acne is a inflammatory reaction,... so a lifetime of inflammation in ones body is not good either. I still try wean down on the prednisone - but my symptoms return...so I may be stuck at this level for much longer. Just wanted to state that the acne never came back....prednisone was a huge+ Considering the side affects of Accutane and other types of drugs... it should be considered as a option to weigh.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×